Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Urethra looks reddish and irritated with slight discharge, had taken medicines for STD. Trichomoniasis?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
Hello, I picked up an std in Thailand recently after having unprotected intercourse with a prostitute. I had itching and discomfort in the urethra. I got Azithromycin from the chemist there and took it- 1000mg in one hit and then another 500mg 12 hrs later. It seemed better at first but within days seemed bad again. I took a second course which I just finished two days ago. Now the itching and discomfort seem to have gone but the opening to my urethra looks kind of reddish and slightly irritated. I also have a small amount of clear discharge and it burns mildly when I urinate. Is it possible i have something like Trichomoniasis? Do i need to take Flagyl? I am nor sure what to do. Please help!
Posted Sun, 2 Jun 2013 in Sexually Transmitted Diseases
 
 
Answered by Dr. Arif N Khan 9 minutes later
Hello XXXXXX,
Thanks for the query, STD symptoms aren't always obvious. If you think you have STD symptoms or have been exposed to an STD, see a doctor. Some STDs can be treated easily and eliminated, but others require more involved, long-term treatment. Kindly rule out if you have following symptoms, like
Painful urination, Lower abdominal pain, Discharge from the penis in men and Testicular pain. Some people develop a flu-like illness, usually two to six weeks after being infected.
Early HIV signs and symptoms may include:Fever, Headache,Sore throat, Swollen lymph glands,Rash,Fatigue. Hence I strongly recommend you to consult a sexual health specialist and rule out STD. Its better to confirm if you are not infected than to worry and take stress.
Hope I answered your question, Kindly reply me if you have any further queries or any comments. I will be very happy to help you.
Sincerely,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW YYYY@YYYY
Above answer was peer-reviewed by
 
Follow-up: Urethra looks reddish and irritated with slight discharge, had taken medicines for STD. Trichomoniasis? 15 minutes later
I am already seeing a doctor. I have to go back for test results on Monday morning and will speak with him then. Thanks for your reply but you didn't answer a single question I asked, all you did was describe generic symptoms of various STD's.

I already mentioned in my original question that I have mild burning during urination. I have no lower abdominal pain, I have mild, clear discharge from my penis and the opening to my urethra is mildly red and irritated. You would know that if you had actually read my question,

I have already taken two courses of Azithromycin (1000mg at night followed by another 500mg 12 hrs later) which alleviated some of the discomfort but there is still the slightly inflamed opening to the urethra, a small amount of clear discharge and slight pain or burning when urinating. I finised the last course of Azithromycin about 36 hrs ago.

My question was, could I also have something like Trichomoniasis in which case I would need to take Flagyl or something?

Thanks for your reply.
 
 
Answered by Dr. Arif N Khan 51 minutes later
Hello XXXXXX,
Sorry for not answering your question properly.

I strongly feel that you should be given a single dose of Metronidazole and Doxycycline as well to cover other infections. Your consulting doctor will further confirm about the dose and drug.

Your symptoms seems like, it could be Chlamydia or Gonorrhoea or Trichomoniasis, though Chlamydia is most common sexually transmitted infection. As I told you earlier, STD symptoms aren't always obvious, most of them overlap with each other and most infections are MIXED variety. As you have already taken Azithromycin, which is the treatment for chlamydia. In future kindly remember to have SAFE SEX. All the best.
Hope I answered your question, Kindly reply me if you have any further queries or any comments. I will be very happy to help you.
Sincerely,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Urethra looks reddish and irritated with slight discharge, had taken medicines for STD. Trichomoniasis? 45 hours later
My doctor has prescribed me Metronidazole in the form of 3 x 400mg pills for 5 days. I have already finished a course of Azithromycin. Does this seem reasonable to you, given what you know about my condition?

Thanks.
 
 
Answered by Dr. Arif N Khan 50 minutes later
Hello ,
Thanks for the follow up question. As you have already received empiric treatment, and its the reasonable option in your case. I kindly suggest you to observe if there is any improvement in your present symptoms. As an adjunct to therapy, I suggest you bed rest, drink plenty of water, scrotal elevation, and analgesics till your symptoms subside. Because empiric therapy is often initiated before laboratory tests are available, ideally urethral discharge should be evaluated for the type of organism and treatment re-evaluated.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.
Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor